Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 17, 2005, 3:06 PM CDT for Wayne County, Mississippi; Washington County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 17, 2005, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 172006 SVRMOB ALC129-MSC153-172030- /O.NEW.KMOB.SV.W.0211.050617T2006Z-050617T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 306 PM CDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA WAYNE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF HEALING SPRINGS...OR ABOUT 11 MILES EAST OF WAYNESBORO...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YARBO BY 315 PM CDT JORDON BY 320 PM CDT CHATOM BY 325 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3171 8842 3155 8854 3129 8808 3148 8794 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:09 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 17, 2:09 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 209 PM CDT FRI JUN 17 2005 .SHORT TERM (TONIGHT)...LATEST SFC DATA...SATELLITE...AND RADAR CONVECTIVE REMNANTS OVER MUCH OF THE CWA. WITH FORECAST 850 TO 500 MEAN RH RELATIVELY HIGH...OUR MAIN CONCERN IS COASTAL AND WEST PORTIONS OF THE FA AS S/W MOVES SOUTHEAST. THE LEFTOVER FRONT WOULD LEAVE A FORCING MECHANISM AND HIGH POPS IN THE COASTAL AREAS AS WELL AS IN OUR WESTERN ZONES UNTIL SHORTLY AFTER SUNUP. WE FEAR THE GFS NUMERICS HAVE BEEN MESSED UP BY CALCULATIONS FROM SUB-GRID SCALE PROCESSES. IT THEN CAME UP WITH A DEEP LOW ALONG THE FL PANHANDLE THAT ADMITTEDLY LOOKS RATHER BOGUS AT THAT INTENSITY. NONETHELESS THERE IS ALSO A THOUGHT IT PICKED UP THE LEFTOVER MID LEVEL CIRCULATION AND INTENSIFIED IT...ALBEIT WAY TO MUCH FOR SUMMERTIME...AND SWEPT IT THROUGH THE BASE OF THE TROUGH. THE MUCH WEAKER ETA OUTPUT LOOKS BETTER...BUT IT EVENTUALLY DEEPENS THE THING TOO...AND MOVES IT WAY AHEAD OF THE GFS. /77 .SHORT TERM (SATURDAY THROUGH SUNDAY NIGHT)...A LITTLE INSTABILITY REMAINS BUT WITH SURFACE RH SO LOW IT MAY BE HARD TO GET CONVECTION GOING. A RIDGE IS PUSHING IN FROM THE WEST WHICH WILL HAVE DROPPED TD AT SURFACE GENERALLY INTO THE LOW TO MID 60S. LITTLE INSTABILITY REMAINS BUT WITH SURFACE RH SO LOW IT MAY BE HARD TO GET THE CONVECTION GOING. UPPER TROUGH OVER THE SOUTHEASTERN STATES BRINGING A NORTHWEST FLOW REGIME. THE DRY AND SUBSIDENT ATMOSPHERE CONTINUES. THE TWO LARGE SURFACE FEATURES MENTIONED YESTERDAY...THE HIGH OVER THE WESTERN GULF AND LOW UP NORTH IN UPSTATE NEW YORK ARE THE DOMINANT FEATURES. LEFTOVER CLOUDS TO APPEAR BEFORE SUNRISE PERSISTING INTO SATURDAY. ALL OF THIS WOULD LIMIT THE DIURNAL AMPLITUDE OF TEMPERATURES YET REMAINING DRY THE FIRST 24 TO 48 HOURS. EXPECT ISOLATED THUNDERSTORMS THROUGH SUNDAY. /77 && .LONG TERM...(MONDAY THROUGH FRIDAY) CONTINUE TO EXPECT DRY WX AND ISOLATED CONVECTION THROUGH EARLY NEXT WEEK. GLOBAL MODELS AGAIN SHOW A RIDGE BUILDING OVER THE CENTRAL PLAINS WITH AN UPPER TROUGH OVER THE EASTERN UNITED STATES. GFS SHOWS RETROGRESSIVE SFC TROUGH OVER THE EAST COAST WHICH WOULD RETURN US TO A MORE NORMAL PATTERN. EXPECT THE SEABREEZE CAN HELP MODULATE TEMPERATURE TO NEAR NORMAL THROUGH THE WEEK. /77 && .FIRE...NO PROBLEMS SPECIFIC TO FIRE MANAGEMENT. /77 && .MARINE....AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH AN APPROACHING WEAK COOL FRONT TO BRING NUMEROUS SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS TO THE MARINE WATERS TONIGHT AND SATURDAY. THE FRONT IS EXPECTED TO STALL JUST OFF THE ALABAMA AND NORTHWEST FLORIDA COASTS SOMETIME SATURDAY NIGHT...WHERE IT MEANDERS THROUGH EARLY NEXT WEEK...RESULTING IN GENERALLY LIGHT WINDS AND SEAS INTO THE MIDDLE OF NEXT WEEK. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THRU MID WEEK WITH PRESENCE OF THE FRONT. /39 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 89 67 89 / 60 50 0 0 PENSACOLA 70 89 69 89 / 60 50 10 10 DESTIN 69 88 68 89 / 60 50 10 10 EVERGREEN 65 87 63 90 / 50 20 0 10 WAYNESBORO 64 89 62 89 / 60 20 0 0 CAMDEN 62 87 62 90 / 50 20 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jun 17, 6:00 AM CDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUN 17 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY MAINLY OVER SOUTHEASTERN MISSISSIPPI AND ALONG THE COASTAL SEABREEZE BOUNDARY. HOWEVER...LIMITED INSTABILITY SHOULD PREVENT ANY SEVERE WEATHER. MINOR RIVER FLOODING ALONG THE TOMBIGBEE RIVER NEAR COFFEEVILLE AND LEROY WILL CONTINUE THROUGH SUNDAY. SEE THE LATEST RIVER STATEMENTS (FLSMOB AND RVSMOB) FOR DETAILS. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 17, 2:49 PM CDT | Special Marine Warning | MOB | 41 min | |
| Jun 17, 3:04 PM CDT | Special Marine Warning | MOB | 41 min | |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 24 min |
| Jun 17, 4:50 PM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 17, 6:25 PM CDT | Special Marine Warning | MOB | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.